Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Follow up to CD4 slow to increase
Apr 15, 2007

To follow up to your response to CD4 slow to increase....The reason the dr wants to change the medicine is the slow increase in CD4, i do not thinking changing the meds will make the CD4 increase faster he disagrees, what do you think ?

Original correspondance: CD4 slow to increase Apr 8, 2007

First tested CD4 was 60 in 2003. went on medication and have had completely supressed Viral Load since. CD4 is increasing slowly, highest it has ever being is 305. % increasing from 6 to now 12. Dr wants to change medication. i am reluctant, as i am pleased with increase and at least % is increasing. if i were your patient would you leave me on same medications or change (kaletra & Epzicom). stopped dapsone when i went over 200. Response from Dr. Holodniy

You don't indicate why your doctor wants you to change. If you are tolerating this regimen without significant toxicity, I would suggest maintaining that regimen.

Response from Dr. Holodniy

I am not aware of controlled study data to suggest that changing the regimen will result in a signficant bump in CD4 count when the viral load is undetectable. He may have personal experience to suggest this strategy may work. I would still probably hold the course. The only downside to switching is new toxicities associated with a different regimen. You could try it and see if you tolerate it. If so, then see over 3-4 months whether the change made a difference in your counts. If you don't tolerate it, you can go back to your old regimen.



Previous
56012vl acute?
Next
can't get undectable

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement